MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 4 / 10 MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 4 / 10 MM; KNEE TIBIAL INSERT
Catalog Number 02.07.0410FUC
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 january 2019: lot 121454: (b)(4) items manufactured and released on 10-aug-2012.Expiration date: 30.06.2017.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event.Additional component revised (implanted on (b)(6) 2013 - right knee): gmk-primary 02.07.0410fuc tibial insert uc fixed # 4/10 mm (k090988), lot 120150: (b)(6) items manufactured and released on 28-mar-2012.Expiration date: 28.02.2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.
 
Event or Problem Description
The patient came in due to signs of infection 5 years after the primary surgery (10 months after the previous surgery performed by competitor).The pathogen is unknown.The surgeon performed a washout and poly swap on both knees and the surgery was completed successfully.Note: the patient had a primary tka on both his left and right knee in 2013.The patient had a spinal procedure performed by a competitor in 2018 that led to both knees becoming infected.Left knee: (b)(6) 2013, alamance regional med ctr, md michael menz: (lot 121454).Right knee: (b)(6) 2013, alamance regional med ctr, md michael menz: (lot 120150).

Brand Name
GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 4 / 10 MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8221849
Report Number3005180920-2018-01069
Device Sequence Number197342
Product Code JWH
UDI-Device Identifier07630030817618
UDI-Public07630030817618
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number02.07.0410FUC
Device Lot Number121454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2018
Initial Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;